Alert archive / Wisconsin / Gale Warnings in 2017
Gale Warning 12, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Oct 14, 2017, 9:22 AM CDT. It took effect at Oct 15, 2017, 4:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2017, 9:22 AM CDT (14:22 UTC)
- In effect from
- Oct 15, 2017, 4:00 AM CDT
- Expired
- Oct 15, 2017, 3:04 PM CDT
- In force
- 11 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
062 WHUS73 KGRB 141422 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 922 AM CDT SAT OCT 14 2017 LMZ541>543-142230- /O.CON.KGRB.SC.Y.0073.000000T0000Z-171015T0900Z/ /O.UPG.KGRB.GL.A.0006.171015T0900Z-171015T2100Z/ /O.NEW.KGRB.GL.W.0012.171015T0900Z-171015T2100Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 922 AM CDT SAT OCT 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 4 AM TO 4 PM CDT SUNDAY. * WINDS...EAST WINDS 15 TO 25 KNOTS...BECOMING NORTH TO NORTHWEST AND INCREASING TO 20 TO 30 KNOTS WITH GUSTS UP TO 45 KNOTS LATE TONIGHT AND SUNDAY. HIGHEST GUSTS NORTH OF STURGEON BAY. WINDS SOUTH OF ALGOMA MAY BECOME SOUTHWEST FOR A PERIOD THIS EVENING. * WAVES...2 TO 4 FEET BUILDING TO 4 TO 7 TONIGHT AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ521-522-142230- /O.CON.KGRB.SC.Y.0073.000000T0000Z-171015T0900Z/ /O.UPG.KGRB.GL.A.0006.171015T0900Z-171015T2100Z/ /O.NEW.KGRB.GL.W.0012.171015T0900Z-171015T2100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 922 AM CDT SAT OCT 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 4 AM TO 4 PM CDT SUNDAY. * WINDS...EAST WINDS 15 TO 25 KNOTS...BACKING TO THE NORTH WITH GUSTS UP TO 40 KNOTS LATE TONIGHT THEN BACKING TO THE NORTHWEST ON SUNDAY. A FEW GUSTS TO 45 KNOTS POSSIBLE LATE TONIGHT INTO SUNDAY MORNING. * WAVES...1 TO 3 FEET BUILDING TO 3 TO 6 FEET TONIGHT AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
5 follow-up statements
057 WHUS73 KGRB 142017 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 317 PM CDT SAT OCT 14 2017 LMZ541>543-150430- /O.CON.KGRB.SC.Y.0073.000000T0000Z-171015T0900Z/ /O.CON.KGRB.GL.W.0012.171015T0900Z-171015T2100Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 317 PM CDT SAT OCT 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM CDT SUNDAY... * WINDS...EAST WINDS 15 TO 25 KNOTS THIS EVENING. BACKING NORTH TO NORTHWEST AND INCREASING TO 20 TO 30 KNOTS WITH GUSTS UP TO 45 KNOTS LATE TONIGHT AND SUNDAY. HIGHEST GUSTS EXPECTED NORTH OF STURGEON BAY. WINDS SOUTH OF ALGOMA MAY BECOME SOUTHWEST FOR A PERIOD THIS EVENING. * WAVES...3 TO 5 FEET BUILDING TO 4 TO 7 LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ521-522-150430- /O.CON.KGRB.SC.Y.0073.000000T0000Z-171015T0900Z/ /O.CON.KGRB.GL.W.0012.171015T0900Z-171015T2100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 317 PM CDT SAT OCT 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM CDT SUNDAY... * WINDS...NORTHEAST WINDS 15 TO 25 KNOTS THIS EVENING. BACKING NORTH WITH GUSTS UP TO 40 KNOTS LATE TONIGHT. THEN BACKING TO THE NORTHWEST ON SUNDAY. A FEW GUSTS TO 45 KNOTS POSSIBLE LATE TONIGHT INTO SUNDAY MORNING. * WAVES...3 TO 5 FEET BUILDING TO 4 TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
931 WHUS73 KGRB 150219 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 919 PM CDT SAT OCT 14 2017 LMZ541>543-151030- /O.CON.KGRB.SC.Y.0073.000000T0000Z-171015T0900Z/ /O.CON.KGRB.GL.W.0012.171015T0900Z-171015T2100Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 919 PM CDT SAT OCT 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM CDT SUNDAY... * WINDS...EAST WINDS 15 TO 25 KNOTS THIS EVENING. BACKING NORTH TO NORTHWEST OVERNIGHT WITH GUSTS TO 35 KNOTS. INCREASING TO 35 KNOTS WITH GUSTS UP TO 45 KNOTS SUNDAY MORNING. HIGHEST GUSTS EXPECTED NORTH OF STURGEON BAY. * WAVES...BUILDING TO 4 TO 7 TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ521-522-151030- /O.CON.KGRB.SC.Y.0073.000000T0000Z-171015T0900Z/ /O.CON.KGRB.GL.W.0012.171015T0900Z-171015T2100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 919 PM CDT SAT OCT 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM CDT SUNDAY... * WINDS...NORTHEAST WINDS 15 TO 25 KNOTS THIS EVENING. BACKING NORTH TO NORTHWEST WITH GUSTS UP TO 35 KNOTS LATE TONIGHT. INCREASING TO 30 KNOTS WITH GUSTS UP TO 45 KNOTS SUNDAY MORNING. HIGHEST GUSTS EXPECTED NORTH OF STURGEON BAY. * WAVES...BUILDING TO 4 TO 7 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
476 WHUS73 KGRB 150903 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 403 AM CDT SUN OCT 15 2017 LMZ521-522-541>543-151715- /O.EXP.KGRB.SC.Y.0073.000000T0000Z-171015T0900Z/ /O.CON.KGRB.GL.W.0012.000000T0000Z-171015T2100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 403 AM CDT SUN OCT 15 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...NORTH TO NORTHWEST WINDS TO 30 KNOTS WITH GUSTS UP TO 45 KNOTS THIS MORNING. HIGHEST GUSTS EXPECTED NORTH OF STURGEON BAY. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ KURIMSKI
018 WHUS73 KGRB 151525 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1025 AM CDT SUN OCT 15 2017 LMZ521-522-541>543-152100- /O.CON.KGRB.GL.W.0012.000000T0000Z-171015T2100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1025 AM CDT SUN OCT 15 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS...NORTH TO NORTHWEST TO 30 KNOTS WITH GUSTS TO AROUND 40 KNOTS...DIMINISHING TO 15 TO 25 KNOTS THIS AFTERNOON. HIGHEST GUSTS EXPECTED NORTH OF STURGEON BAY. * WAVES...4 TO 7 FEET...SUBSIDING TO 1 TO 3 FEET THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ BERSCH
656 WHUS73 KGRB 152004 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 304 PM CDT SUN OCT 15 2017 LMZ521-522-541>543-160200- /O.CAN.KGRB.GL.W.0012.000000T0000Z-171015T2100Z/ /O.NEW.KGRB.SC.Y.0074.171015T2004Z-171016T0200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 304 PM CDT SUN OCT 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 15 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS THROUGH THIS EVENING. HIGHEST GUSTS EXPECTED NORTH OF STURGEON BAY. * WAVES...2 TO 4 FEET...SUBSIDING TO 1 TO 3 FEET EVENING...AND SUBSIDING TO LESS THAN 2 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Oct 14, 6:12 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Oct 14, 6:12 AM CDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 612 AM CDT Sat Oct 14 2017 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Sunday Issued at 303 AM CDT Sat Oct 14 2017 The cold front that passed through the region yesterday and stalled to the south will push back north as a warm front today as a low pressure system moves northeast through the western Great Lakes region tonight. POPs will increase from south to north today as the front and associated low move towards the region, with widespread moderate to heavy rain expected during the overnight hours. Around an inch or so of rain is expected to fall during this period, however given the area is in the abnormally dry category according to the drought monitor, therefore the impact from this much rain is expected to be low across northeast Wisconsin. The southern portion of the cwa could briefly enter the warm sector later this afternoon and into the evening hours, bringing the possibility for thunderstorms to central and east-central Wisconsin. However the best instability is expected to stay to the south so severe weather is not anticipated. As the low pulls away on Sunday, rain chances will decrease from west to east as northwest winds increase precipitously late tonight into Sunday morning. Winds across Door County are expected to be close to Wind Advisory criteria for much of the day on Sunday, therefore headlines are possible for this area in subsequent forecasts if current wind speeds hold up. .LONG TERM...Sunday Night Through Friday Issued at 303 AM CDT Sat Oct 14 2017 Model guidance continues to show the mean flow to transition from modest western CONUS upper ridge/strong eastern CONUS upper trough early next week, to a strong western CONUS upper trough/modest eastern CONUS upper ridge late next week. This pattern switch will change the northwest flow aloft into WI through Monday, into a southwest flow aloft into WI by Wednesday. Do not see much in the way of precipitation chances as Pacific systems are forecast to pass to our north. Temperatures would start the work week around normal, but then trend upward thereafter reaching 10 to 15 degrees above normal by late week. Models continue to advertise the passage of a quick-moving shortwave trough across WI Sunday evening before shifting farther southeast after midnight. While the atmosphere will be too dry for any precipitation to develop, the expected cloud cover associated with the trough could impact the areal coverage of frost potential across northeast WI. Latest thinking is to increase clouds during the evening, then decrease the clouds after midnight and with plenty of cold air in place, there would be enough time for frost to form, especially over central WI where temperatures could drop into the middle 30s. East-central WI should see temperatures dip into the upper 30s with only patchy frost expected. Parts of northern WI could drop into the upper 20s, but since the growing season has officially ended there, the only potential frost advisory would be over central WI Sunday night. High pressure is forecast to stretch from TX northeast into the Ohio Valley on Monday, bringing a west-southwest wind at the surface into WI. WAA pattern to take over our weather, but the cold start to the day with a northwest flow aloft, will temper the warming process. Even under mostly sunny skies, look for max temperatures in the middle 50s north, middle to upper 50s south. A system moving across Ontario Monday night is forecast to drag a weak cold front into the western Great Lakes region. Once again, a lack of moisture would preclude the mention of precipitation with only a subtle wind shift to denote the front's passage. The dearth of moisture will even have trouble developing any clouds, thus mostly clear skies to hold with min temperatures to range from the upper 30s to around 40 degrees north, lower to middle 40s south. A weak surface ridge slides across WI on Tuesday and will continue to bring mostly sunny skies to the region. The mean flow aloft is expected to flatten and turn more westerly into WI, bringing a persistent low-level WAA pattern into the state. Expect max temperatures to respond by reaching the lower 60s north/near Lake MI, middle 60s south. The only potential issue with the extended forecast occurs at mid-week as another system passes to our north and pulls another cold front toward WI. Some models prefer to wipe this front out, while other models sweep this front into the region on Wednesday. The dry air mass in place, coupled by a lack of any mid-level forcing, will prevent any precipitation from forming either way. However, the difference would be in temperatures especially by Wednesday night as 8H temperatures over northeast WI could range from +6 to +13C. Pre-frontal warming on Wednesday would still keep max temperatures well above normal with middle 60s north/near Lake MI, middle to upper 60s south. It would be temperatures Wednesday night/Thursday that would be impacted by the model disagreement. Do not see a plausible reason why this cold front would simply disappear, therefore have hedged toward the cooler air infiltrating the forecast area with max temperatures on Thursday a few degrees cooler than Wednesday. The region is expected to return to a southwest flow (both aloft and at the surface) as a new upper trough moves into the western CONUS and upper heights build over the central CONUS. At the surface, high pressure locked over the Mid-Atlantic states to bring WAA back in full force by Friday with 8H temperatures returning to the +12 to +14C range. Max temperatures for Friday should reach the middle 60s north/near Lake MI, upper 60s to lower 70s south. && .AVIATION...for 12Z TAF Issuance Issued at 612 AM CDT Sat Oct 14 2017 Conditions have improved to VFR over most of the TAF sites this morning save for MTW where some lingering MVFR stratus remains. These conditions will be temporary, as rain and lowering ceilings will return to central and east central WI in the late morning and early afternoon, then spread into northern WI later in the day. Flight conditions will deteriorate to IFR at GRB/ATW/MTW during the mid to late afternoon as the rain intensifies, and most locations should drop to LIFR this evening. && .MARINE... Issued at 303 AM CDT Sat Oct 14 2017 An intensifying area of low pressure will move through the region tonight into Sunday morning. Initially, east winds are expected to increase this morning and afternoon reaching small craft criteria everywhere, with waves reaching small craft advisory criteria on Lake Michigan today, then the bay tonight. Given the increased winds and waves on the Bay will expand the Small Craft Advisory to the central and southern Bay this afternoon and tonight. The winds may briefly diminish this evening as low pressure moves across Wisconsin. As the surface low departs later tonight, winds are forecast to rapidly shift to the northwest and become gusty into Sunday. A period of gale force gusts are expected from late tonight through Sunday afternoon. The Gale Watch remains in effect for everywhere during this period. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......Kallas AVIATION.......Kurimski MARINE.........Kurimski
Hazardous weather outlook, Oct 14, 3:32 AM CDT, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 332 AM CDT Sat Oct 14 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-150845- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 332 AM CDT Sat Oct 14 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight There is a chance of thunderstorms over parts of central and east-central Wisconsin late this afternoon into tonight. While the risk of severe thunderstorms is very low, some of the stronger storms could produce gusty winds and locally heavy rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a good chance of frost across central Wisconsin Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-150845- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 332 AM CDT Sat Oct 14 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Conditions hazardous to small craft are expected today through tonight. Northwest gales are possible starting late tonight. There is a slight chance of thunderstorms late this afternoon into tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Conditions hazardous to small craft are expected to continue Sunday along with northwest gales. Conditions hazardous to small craft are also possible Monday night into Tuesday morning and again Wednesday into Wednesday night. Kurimski/Kallas
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 2:47 PM CDT | Wind Advisory | GRB | Door | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.